Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 26, NWS Midland/Odessa, TX

April 2, 200919 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 2, 2009, 5:17 AM CDT for 19 counties in Texas. It was in force for 11 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 2, 2009, 5:17 AM CDT (10:17 UTC)
Expired
Apr 2, 2009, 4:00 PM CDT
In force
11 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 5:40 AM CDTNON-TSTM WND GST 61Snyder, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.3 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5860 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 021017
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
517 AM CDT THU APR 2 2009

...RED FLAG WARNING IN EFFECT UNTIL 4 PM CDT FOR ALL OF SOUTHEAST
NEW MEXICO AND WEST TEXAS FOR WINDY CONDITIONS...LOW RH AND VERY
HIGH TO EXTREME FIRE DANGER...

...FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FOR THE
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FOR VERY DRY
AIR...VERY WINDY CONDITIONS AND VERY HIGH TO EXTREME FIRE
DANGER...

...FIRE WEATHER WATCH IS IN EFFECT SATURDAY FOR ALL OF SOUTHEAST
NEW MEXICO AND WEST TEXAS FOR VERY WINDY CONDITIONS...VERY LOW RH
AND EXTREME FIRE DANGER...

.CRITICAL FIRE WEATHER CONDITIONS WERE ALREADY OCCURRING OVER
PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS EARLY THIS
MORNING.  SINCE WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
THE MORNING...EXPECT CRITICAL FIRE WEATHER CONDITIONS TO OCCUR
OVER MUCH OF THE REST OF THE AREA AS RH/S DROP TO THE 10 TO 15
PERCENT RANGE...AND BEFORE WINDS DECREASE THIS AFTERNOON. RECOVERY
TONIGHT WILL BE POOR TO FAIR WITH CRITICAL FIRE WEATHER CONDITIONS
POSSIBLE OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO
PLAINS FRIDAY AFTERNOON.  RECOVERY MAY RISE TO FAIR TO GOOD
AREAWIDE FRIDAY NIGHT.  HOWEVER...A DANGEROUS FIRE WEATHER DAY
IS EXPECTED AREAWIDE SATURDAY DUE TO VERY WINDY CONDITIONS...VERY
LOW RH AND EXTREME FIRE DANGER.

NMZ114-115-TXZ258-022100-
/O.NEW.KMAF.FW.W.0026.090402T1017Z-090402T2100Z/
/O.NEW.KMAF.FW.A.0028.090404T1600Z-090405T0100Z/
/O.CON.KMAF.FW.A.0027.090403T1800Z-090404T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS-
417 AM MDT THU APR 2 2009

...RED FLAG WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON.
A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED FROM SATURDAY MORNING THROUGH
SATURDAY EVENING.

RELATIVE HUMIDITIES OF 10 TO 15 PERCENT...20 FOOT WEST TO 
NORTHWEST WINDS OF 20 MPH OR HIGHER...AND VERY HIGH TO EXTREME
FIRE DANGER WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO
PLAINS TODAY.  SIMILAR CONDITIONS ARE EXPECTED AGAIN FRIDAY
AFTERNOON...BUT POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS ARE
EXPECTED SATURDAY.  VERY WINDY CONDITIONS WILL COMBINE WITH VERY
LOW RH AND EXTREME FIRE DANGER SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ045>048-050>053-057>063-067>070-074-075-079>082-022100-
/O.NEW.KMAF.FW.W.0026.090402T1017Z-090402T2100Z/
/O.NEW.KMAF.FW.A.0028.090404T1600Z-090405T0100Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
517 AM CDT THU APR 2 2009

...RED FLAG WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. 

20 MPH SUSTAINED 20 FOOT WINDS WILL COMBINE WITH DRY AIR OVER THE
AREA AND RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. MINIMUM
RHS WILL DROP TO 10 TO 15 PERCENT FRIDAY...BUT WINDS ARE EXPECTED
TO STAY BELOW 20 MPH.  SATURDAY WILL BE A POTENTIALLY DANGEROUS
FIRE WEATHER DAY ACROSS THE AREA.  VERY WINDY CONDITIONS WILL
COMBINE WITH VERY LOW RH AND EXTREME FIRE DANGER SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
1 follow-up statement
000 
WWUS84 KMAF 022007
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
307 PM CDT THU APR 2 2009

...RED FLAG WARNING IN EFFECT UNTIL 4 PM CDT FOR ALL OF SOUTHEAST
NEW MEXICO AND WEST TEXAS FOR BREEZY CONDITIONS...LOW RH AND VERY
HIGH TO EXTREME FIRE DANGER...

...FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FOR THE
GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS
PECOS AND PERMIAN BASIN FOR DRY AIR...WINDY CONDITIONS AND VERY
HIGH TO EXTREME FIRE DANGER...

...FIRE WEATHER WATCH IS IN EFFECT SATURDAY FOR ALL OF SOUTHEAST
NEW MEXICO AND WEST TEXAS FOR VERY WINDY CONDITIONS...VERY LOW RH
AND EXTREME FIRE DANGER...

.CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR THE REMAINDER OF THE 
AFTERNOON ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO.
ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS IS POSSIBLE BY
SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING ACROSS THE
GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER
TRANS PECOS AND THE PERMIAN BASIN AS A NEW SURFACE TROUGH FORMS. AN
EXTREMELY CRITICAL FIRE WEATHER DAY IS POSSIBLE AREAWIDE SATURDAY
DUE TO VERY WINDY CONDITIONS...VERY LOW RELATIVE HUMIDITY AND
EXTREME FIRE DANGER.

TXZ045>048-050>053-057>063-067>070-022130-
/O.EXB.KMAF.FW.A.0027.090403T1800Z-090404T0200Z/
/O.CON.KMAF.FW.W.0026.000000T0000Z-090402T2100Z/
/O.CON.KMAF.FW.A.0028.090404T1600Z-090405T0100Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
307 PM CDT THU APR 2 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM
CDT THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SATURDAY MORNING THROUGH SATURDAY EVENING. 

RELATIVE HUMIDITIES OF 15 PERCENT...20 FOOT WEST TO NORTHWEST
WINDS OF 20 MPH OR HIGHER...AND VERY HIGH TO EXTREME FIRE DANGER
WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS IN THE
PERMIAN BASIN THROUGH THIS AFTERNOON.

ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS IS POSSIBLE
AGAIN FRIDAY AFTERNOON AND EARLY EVENING. 

A MORE DANGEROUS FIRE WEATHER CONDITION IS EXPECTED SATURDAY.
VERY WINDY CONDITIONS WILL COMBINE WITH VERY LOW RH AND EXTREME
FIRE DANGER SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ114-115-TXZ258-022130-
/O.EXT.KMAF.FW.A.0027.090403T1800Z-090404T0200Z/
/O.CON.KMAF.FW.W.0026.000000T0000Z-090402T2100Z/
/O.CON.KMAF.FW.A.0028.090404T1600Z-090405T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS-
207 PM MDT THU APR 2 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...
...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 3 PM MDT THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. 

RELATIVE HUMIDITIES OF 10 TO 15 PERCENT...20 FOOT WEST TO
NORTHWEST WINDS OF 20 MPH OR HIGHER...AND VERY HIGH TO EXTREME
FIRE DANGER WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO
PLAINS TODAY.  SIMILAR CONDITIONS ARE EXPECTED AGAIN FRIDAY
AFTERNOON...BUT POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS ARE
EXPECTED SATURDAY.  VERY WINDY CONDITIONS WILL COMBINE WITH VERY
LOW RH AND EXTREME FIRE DANGER SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ074-075-079>082-022130-
/O.CON.KMAF.FW.W.0026.000000T0000Z-090402T2100Z/
/O.CON.KMAF.FW.A.0028.090404T1600Z-090405T0100Z/
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-
307 PM CDT THU APR 2 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY
MORNING THROUGH SATURDAY EVENING. 

20 MPH SUSTAINED 20 FOOT WINDS WILL COMBINE WITH DRY AIR OVER THE
AREA AND RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THE
AFTERNOON.

SATURDAY WILL BE A POTENTIALLY DANGEROUS FIRE WEATHER DAY ACROSS
THE AREA. VERY WINDY CONDITIONS WILL COMBINE WITH VERY LOW RH AND
EXTREME FIRE DANGER SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 3:49 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 2, 3:49 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
349 AM CDT THU APR 2 2009

.UPDATE...
UPDATE TO ISSUE ANOTHER HIGH WIND WARNING.

&&

.DISCUSSION...
A POTENT CUTOFF LOW CONTINUES TO WREAK HAVOC WITH THE FORECAST...AND
OVER THE FORECAST AREA EARLY THIS MORNING.  APPARENTLY THE
SUBSIDENCE IS GREAT ENOUGH AT THE BASE OF THIS UPPER LOW TO MIX
STRONGER WINDS ALOFT DOWN TO THE SURFACE.  THIS ALONG WITH THE TIGHT
SURFACE PRESSURE GRADIENT WAS RESULTING IN 40+ MPH SUSTAINED WINDS
AND GUSTS OVER 60 MPH OVER LEA COUNTY IN SOUTHEAST NEW MEXICO AND IN
PORTIONS OF THE SOUTHWEST TEXAS PANHANDLE.  AS THE CUTOFF LOW MOVES
SOUTHEAST WITH TIME...EXPECT TO SEE SIMILAR WINDS MATERIALIZE ACROSS
THE UPPER TRANS PECOS...PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS.  THEREFORE...WILL ISSUE ANOTHER HIGH WIND WARNING FOR THESE
COUNTIES UNTIL 02/15Z.  THIS HIGH WIND WARNING MAY HAVE TO BE
EXTENDED...IF NOT PUSHED FURTHER SOUTH WITH TIME.  WILL START WITH
THIS AREA AND SEE IF THESE WINDS DUE SHIFT SOUTH AS EXPECTED.
AS FAR AS THE MOUNTAINS...WINDS HAVE LULLED THERE BUT PROGS
INDICATE MID LEVEL WINDS INCREASING THROUGH 2/12Z. SINCE
SUBSIDENCE WILL INCREASE ACROSS THE GUADALUPES...THEN DAVIS
MOUNTAINS WITH TIME THINK WINDS WILL AGAIN INCREASE THERE.  AN
UPDATE WILL FOLLOW SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              69  42  83  54  /   0   0   0   0
CARLSBAD NM                74  44  83  52  /   0   0   0   0
DRYDEN TX                  80  48  88  57  /   0   0   0   0
FORT STOCKTON TX           75  49  90  59  /   0   0   0   0
GUADALUPE PASS TX          68  47  76  50  /   0   0   0   0
HOBBS NM                   71  41  83  50  /   0   0   0   0
MARFA TX                   70  35  80  42  /   0   0   0   0
MIDLAND INTL AIRPORT TX    70  43  84  53  /   0   0   0   0
ODESSA TX                  70  44  85  54  /   0   0   0   0
WINK TX                    74  43  88  54  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 9 AM MDT THIS MORNING FOR THE FOLLOWING
     ZONES... CENTRAL LEA COUNTY...GUADALUPE MOUNTAINS OF EDDY
     COUNTY...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

     WIND ADVISORY UNTIL 9 AM MDT THIS MORNING FOR THE FOLLOWING
     ZONES... EDDY COUNTY PLAINS.

     FIRE WEATHER WATCH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES...
     GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

TX...HIGH WIND WARNING UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING FOR
     THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
     DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
     GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...
     MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...UPTON...
     WARD...WINKLER.

     WIND ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING
     ZONES... PECOS...REEVES COUNTY AND UPPER TRANS PECOS...
     TERRELL.

     FIRE WEATHER WATCH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES...
     GUADALUPE MOUNTAINS.

&&

67/21
Hazardous weather outlook, Apr 2, 2:21 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 AM CDT THU APR 2 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-030730-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
221 AM CDT THU APR 2 2009 /121 AM MDT THU APR 2 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WESTERLY WINDS OF 40 TO 55 MPH AND GUSTS AROUND 70 MPH WILL
AFFECT THE GUADALUPE AND DAVIS MOUNTAINS OVERNIGHT.  A HIGH WIND
WARNING REMAINS IN EFFECT FOR BOTH AREAS THROUGH TONIGHT INTO EARLY
THURSDAY MORNING.

NORTHWEST WINDS OF 25 TO 35 MPH WILL PERSIST OVER THE SOUTHEAST
NEW MEXICO PLAINS...PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND
LOWER TRANS PECOS EARLY THIS MORNING.  A WIND ADVISORY IS IN
EFFECT FOR ALL OF THESE AREAS UNTIL 7 AM CDT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CRITICAL FIRE WEATHER CONDITIONS COULD AFFECT THE GUADALUPE
MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FRIDAY...WITH AN
EXTREMELY CRITICAL FIRE WEATHER DAY POSSIBLE AREAWIDE SATURDAY.
HIGH WINDS COULD ALSO OCCUR IN THE GUADALUPE AND DAVIS MOUNTAINS
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 11:12 PM CDTWind AdvisoryMAFCrane, Ector, Glasscock, Loving, Midland, Pecos and 4 more11 hr
Apr 2, 5:17 AM CDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more34 hr
Apr 2, 9:45 AM CDTWind AdvisoryMAFBorden, Glasscock, Howard, Mitchell, Reagan, Scurry3 hr
Apr 2, 3:44 PM CDTHigh Wind WatchMAF38 hr

Nearby

Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.